Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    ENG/VNG
    avatar
    Anon_233971 posted:
    Hi,

    I recently had a VNG test. The caloric part of the test has aggravated my tinnitus. I am wondering if this test has made the nerves a little more hyperactive or if it might be inflammation. I'm wondering if steroids might help or if I should take klonopin or xanax to settle things down. It has been about a week since the test. Please tell me what you think.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Those tests have the tendency to make dizziness/vertigo worse, but usually not tinnitus, However, tinnitus is so mysterious and unpredicatable that I guess this can happen as well.

    You would need to discuss the use of steroids with your doctor in this case. I am not sure they are indicated, but the Xanax can help settle down that disturbed vestibular system.
     
    avatar
    nanf8 replied to Rod Moser, PA, PhD's response:
    Thank you.
    Do you think the Xanax would be better than the Klonopin to help settle things down. I'm not sure the difference between the two. My doctor asked if I wanted another steriod pack because it has worked for me in the past, but it was prescribed for fluid in the ear, which also helped the tinnitus. My feeling is that you think something to settle things might be better as opposed to the steriod pack. I'm concerned about going on a dose pack again because over the past 12 months have taken those four times. I'm not sure when taking those steriod packs how much is too much. Again, your thoughts please.
     
    avatar
    Rod Moser, PA, PhD replied to nanf8's response:
    I prefer Xanax based on my experience with other patients, but I really don't know enough about your case to select Xanax over the Konopin. Your doctor would have more insight in this matter. As far as the steroids or concerned, I think it would be fine to wait and see if the Xanax settles down some of your symptoms.


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.